# SDR 97UAL900506

- Difficulty date: July 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N546UA
- Make and model: Boeing 757222
- Aircraft serial: 25367
- Engine: Pwa PW2037
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Breather
- Part number: 1A821101
- Condition: Fractured
- Location: Nr 2 Engine
- Part time: 17,591 hours
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

IN CRUISE, NR 2 ENGINE OIL QUANTITY ZERO, TEMPERATURE 119, PRESSURE 115 TO 130.  FLIGHT CONTINUED WITH  NORMAL POWER SETTINGS.  *S/D*  ENGINE LOST OIL DUE TO A FAILURE OF THE ANGLE GEAR BOX/OIL TANK BREATHER MANIFOLD.  FAILURE OCCURRED AT JUNCTURE OF THE MAIN MANIFOLD AND OIL TANK TEE.  EXAMINATION SHOWED CYCLE FATIGUE STRIATIONS.  IT COULD NOT BE DETERMINED IF FAILURE WAS HIGH CYCLE OR LOW CYCLE.  FAILURE INDICATES INSTALLATION PRELOAD EXISTED.  TOTAL MAINIFOLD FAILURE DID NOT OCCUR UNTIL TOUCHDOWN.  OIL WAS OBSERVED RUNNING FROM COWLING ON TAXI IN.  IF COMPLETE FAILURE HAD OCCURRED IN FLIGHT, ALL OIL WOULD HAVE BEEN LOST.
